Alert archive / Oregon / Red Flag Warnings in 2017

Red Flag Warning 18, NWS Pendleton, OR

August 11, 2017

NWS Pendleton, OR issued this red flag warning at Aug 11, 2017, 8:53 AM PDT. It took effect at Aug 12, 2017, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2017, 8:53 AM PDT (15:53 UTC)
In effect from
Aug 12, 2017, 12:00 PM PDT
Expired
Aug 12, 2017, 9:32 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

510 
WWUS86 KPDT 111553
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
853 AM PDT Fri Aug 11 2017

...NUMEROUS RED FLAG WARNINGS IN EFFECT THROUGH SATURDAY FOR 
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

.A series of mid level disturbances will cross the area,
generating scattered thunderstorms across much of the area
this afternoon and evening, and once again Saturday afternoon
and evening. 

WAZ639-681-111700-
/O.CAN.KPDT.FW.A.0008.170812T0600Z-170813T0300Z/
East Slopes of the Southern Washington Cascades-
Yakama Alpine District-
853 AM PDT Fri Aug 11 2017

...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING AND
GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 639 AND 681...

The National Weather Service in Pendleton has cancelled the Fire
Weather Watch. 

Isolated thunderstorms will be possible, but lightning coverage
will remain under warning criteria.

$$

WAZ641-675-111700-
/O.CAN.KPDT.FW.A.0008.170812T0900Z-170813T0300Z/
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
853 AM PDT Fri Aug 11 2017

...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING AND
GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 641 AND 675...

The National Weather Service in Pendleton has cancelled the Fire
Weather Watch. 

Isolated thunderstorms will be possible, but lightning coverage
will remain under warning criteria.

$$

ORZ640-642-644-120000-
/O.NEW.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
/O.CON.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
Central Mountains of Oregon-
Southern Blue and Strawberry Mountains-Central Blue Mountains-
853 AM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT SATURDAY
FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... 

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 11 PM PDT Saturday. 

* TIMING...Scattered thunderstorms will develop during the
  afternoons and continue into the evenings each day. 

* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...A tenth to two tenths of an inch under storm 
  cores.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ643-645-WAZ643-645-120000-
/O.UPG.KPDT.FW.A.0008.170811T2100Z-170813T0600Z/
/O.NEW.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
Northern Blue Mountains of Oregon-Wallowa District-
Blue Mountains of Washington-Asotin County-
853 AM PDT Fri Aug 11 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT SATURDAY FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... 

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 11 PM PDT Saturday. The
Fire Weather Watch is no longer in effect. 

* TIMING...Scattered thunderstorms will develop Saturday afternoon
  and will continue through the evening.
  
* LIGHTNING ACTIVITY LEVEL...3

* PRECIPITATION...Between a tenth to quarter inch is possible 
  under the core of thunderstorm.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ639-641-120000-
/O.UPG.KPDT.FW.A.0008.170812T0300Z-170813T0300Z/
/O.EXA.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
853 AM PDT Fri Aug 11 2017

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect until 10 PM PDT this evening. The
Fire Weather Watch is no longer in effect. 


* TIMING...Scattered thunderstorms will move into the area late
  this afternoon, continuing through the evening.
  
* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...Most storms will produce under two tenths of 
  an inch of rain. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ610-611-120000-
/O.CON.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
East Slopes of Central Oregon Cascades-Deschutes National Forest -
 minus Sisters Ranger District-
853 AM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING...

* TIMING...Scattered thunderstorms will develop this afternoon,
  continuing through the evening. 

* LIGHTNING ACTIVITY...3.

* PRECIPITATION...A tenth to two tenths of an inch under storm 
  cores.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
426 
WWUS86 KPDT 112142
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
242 PM PDT Fri Aug 11 2017

...NUMEROUS RED FLAG WARNINGS IN EFFECT THROUGH SATURDAY FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

.A series of mid level disturbances will cross the area,
generating scattered thunderstorms across much of the area this
afternoon and evening, and once again Saturday afternoon and
evening.

ORZ640-642-644-120700-
/O.CON.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
/O.CON.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
Central Mountains of Oregon-
Southern Blue and Strawberry Mountains-Central Blue Mountains-
242 PM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 11 PM PDT Saturday.

* TIMING...Scattered thunderstorms will develop during the 
  afternoons and continue into the evenings each day. 

* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...A tenth to two tenths of an inch.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ610-611-639-641-120500-
/O.CON.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
East Slopes of Central Oregon Cascades-Deschutes National Forest -
 minus Sisters Ranger District-
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
242 PM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING...

* TIMING...Scattered thunderstorms will continue through the 
  evening hours. 

* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...A tenth to two tenths of an inch.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ643-645-WAZ643-645-120700-
/O.CON.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
Northern Blue Mountains of Oregon-Wallowa District-
Blue Mountains of Washington-Asotin County-
242 PM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

* TIMING...Scattered thunderstorms will develop Saturday 
  afternoon and will continue through the evening. 

* LIGHTNING ACTIVITY LEVEL...3

* PRECIPITATION...A tenth to quarter of an inch.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
605 
WWUS86 KPDT 120455
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
955 PM PDT Fri Aug 11 2017

...NUMEROUS RED FLAG WARNINGS IN EFFECT THROUGH SATURDAY FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

.A series of mid level disturbances will cross the area,
generating scattered thunderstorms across much of the area Saturday
afternoon and evening.

ORZ640-642-644-121600-
/O.EXP.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
/O.CON.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
Central Mountains of Oregon-
Southern Blue and Strawberry Mountains-Central Blue Mountains-
955 PM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 640, 642, AND 644...

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
640, 642, AND 644...


The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 11 PM PDT Saturday.

* TIMING...Scattered thunderstorms will develop during the
  afternoon and continue into the evening. 

* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...A tenth to two tenths of an inch.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ610-611-639-641-120600-
/O.EXP.KPDT.FW.W.0017.000000T0000Z-170812T0500Z/
East Slopes of Central Oregon Cascades-Deschutes National Forest -
 minus Sisters Ranger District-
East Slopes of the Northern Oregon Cascades-
Lower Columbia Basin of Oregon-
955 PM PDT Fri Aug 11 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
610, 611, 639, AND 641...

Thunderstorms have weaken across this area...with only a few
showers expected overnight. 

$$

ORZ643-645-WAZ643-645-121600-
/O.CON.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
Northern Blue Mountains of Oregon-Wallowa District-
Blue Mountains of Washington-Asotin County-
955 PM PDT Fri Aug 11 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 643, 643, 645, AND 645...

* TIMING...Scattered thunderstorms will develop Saturday 
  afternoon and will continue through the evening. 

* LIGHTNING ACTIVITY LEVEL...3

* PRECIPITATION...A tenth to quarter of an inch.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
405 
WWUS86 KPDT 121612
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
912 AM PDT Sat Aug 12 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS 
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR ZONES
640, 642, 643, 644, AND 645...

.A trough of low pressure will cross the area, generating 
scattered thunderstorms across the higher elevations through this
evening.

ORZ640-642>645-WAZ643-645-130600-
/O.CON.KPDT.FW.W.0018.170812T1900Z-170813T0600Z/
Central Mountains of Oregon-
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
912 AM PDT Sat Aug 12 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 11 PM PDT Saturday.

* TIMING...Scattered thunderstorms will develop during the 
  afternoon and continue into the evening. 

* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...A tenth to a quarter of an inch.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
009 
WWUS86 KPDT 122147
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
247 PM PDT Sat Aug 12 2017

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR 
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR ZONES 640, 642, 
643, 644, AND 645...

.A trough of low pressure will cross the area, generating
scattered thunderstorms across the higher elevations through this
evening.

ORZ640-642>645-WAZ643-645-130600-
/O.CON.KPDT.FW.W.0018.000000T0000Z-170813T0600Z/
Central Mountains of Oregon-
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
247 PM PDT Sat Aug 12 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

* LIGHTNING ACTIVITY LEVEL...3.

* PRECIPITATION...A tenth to a quarter of an inch.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
002 
WWUS86 KPDT 130432
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
932 PM PDT Sat Aug 12 2017


ORZ640-642>645-WAZ643-645-130545-
/O.CAN.KPDT.FW.W.0018.000000T0000Z-170813T0600Z/
Central Mountains of Oregon-
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
932 PM PDT Sat Aug 12 2017

...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONES 640, 642, 643, 643, 644,
645, AND 645...

The National Weather Service in Pendleton has cancelled the Red
Flag Warning. 

Thunderstorm activity has ended over the area. There will be some 
light rain showers, but no additional thunderstorms are expected. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 11, 8:42 AM PDT, 11 minutes earlier.

Area forecast discussion, Aug 11, 8:42 AM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
842 AM PDT Fri Aug 11 2017

.SHORT TERM...Today through Saturday...Ridge of high pressure over
the region is in the process of weakening and slowly shifting off to
the east as a trough of low pressure approaches from the Gulf of
Alaska and eventually replaces the ridge over the region. There is
also a weak shortwave over southwest Oregon that will slowly be
lifting across the forecast area late today through Saturday. It
will be responsible for some isolated to scattered thunderstorms
across the forecast area over the next 24 to 36 hours. Main area for
convection will be near the Cascades today and then shift to the
eastern portion of the forecast area on Saturday afternoon. Today
will be the last day with temperatures over 100 degrees before
dropping into the 90s on Saturday and eventually the 80s Sunday and
the first of next week. As such, today will be the last day for the
heat advisory. The air quality will begin to improve over the
weekend as a stronger westerly flow associated with the upper level
trough becomes established.

&&

.FIRE WEATHER...Mid/upper level disturbances will move north to
northeast across the area over the next 36 hours. With increasing
deep layer moisture and instability, this will lead to scattered
thunderstorms across the Deschutes Plateau this afternoon, spreading
as far north as the Columbia Basin/Gorge by this evening. Thus, have
extended the Red Flag Warnings north to the Oregon Basin/Gorge.
Another round of scattered thunderstorms is expected Saturday mainly
over the higher elevations as the greatest forcing shifts to the
east. Have transitioned watches to warnings for the higher
elevations. Have cancelled watches further north and west as tstm
coverage will be more isolated. Breezy conditions will be likely
tonight and Saturday, but with humidities increasing, no wind/RH
highlights look necessary.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT 104  67  95  61 /   0  10  20  20
ALW 103  71  96  65 /  10  10  20  20
PSC 102  62  98  66 /   0  10  20  10
YKM 103  66  97  61 /  10  10  20  10
HRI 103  65  97  64 /   0  10  20  10
ELN 103  65  94  59 /  10  20  20  10
RDM  96  57  90  51 /  20  30  20  20
LGD  97  52  93  58 /  10  20  20  30
GCD  97  57  92  56 /  20  30  20  30
DLS  97  77  92  66 /  10  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 10 PM PDT this evening for ORZ610-611-
     639>642-644.

     Heat Advisory until 8 PM PDT this evening for ORZ041-044-507.

     Red Flag Warning from noon to 11 PM PDT Saturday for ORZ640-
     642>645.

WA...Heat Advisory until 8 PM PDT this evening for WAZ024-026>029.

     Red Flag Warning from noon to 11 PM PDT Saturday for WAZ643-645.

&&

91/99/99

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:58 PM PDTAreal Flood AdvisoryPDTMorrow, Umatilla, Union3 hr

Nearby

Red Flag Warnings in Oregon, 2017Red Flag Warnings in Washington, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.